Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 87, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 9, 2016, 10:13 PM CDT for Clay County, Norman County, Minnesota; Cass County, Traill County, North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 10:13 PM CDT (03:13 UTC)
- Expired
- Jul 9, 2016, 11:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, MN, Norman County, MN, Cass County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 64 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:40 PM CDT | TSTM WND GST 60 | 4 Ese Moorhead, MN | DRIVING RAIN AND VERY STRONG WINDS ESTIMATED AT 50 TO 60 MPH. VEHICLE ROCKING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 8:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.2 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 20.7
The text
As transmitted.
032
WUUS53 KFGF 100313
SVRFGF
MNC027-107-NDC017-097-100415-
/O.NEW.KFGF.SV.W.0087.160710T0313Z-160710T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1013 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN NORMAN COUNTY IN NORTHWESTERN MINNESOTA...
CLAY COUNTY IN NORTHWESTERN MINNESOTA...
SOUTHEASTERN TRAILL COUNTY IN SOUTHEASTERN NORTH DAKOTA...
CASS COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 1115 PM CDT
* AT 1012 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CALEDONIA TO NEAR GARDNER TO NEAR ERIE...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GARDNER AROUND 1015 PM CDT.
ARGUSVILLE AND AMENIA AROUND 1025 PM CDT.
HENDRUM...PROSPER AND WHEATLAND AROUND 1030 PM CDT.
CASSELTON...HARWOOD AND BROOKTREE PARK AROUND 1035 PM CDT.
REILE'S ACRES...PERLEY AND KRAGNES AROUND 1040 PM CDT.
ALSO INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 49 AND 98.
INTERSTATE 94 IN NORTH DAKOTA BETWEEN MILE MARKERS 325 AND 352.
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 1 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GRAND FORKS.
&&
LAT...LON 4663 9718 4710 9750 4724 9715 4749 9687
4738 9653 4713 9625 4663 9654
TIME...MOT...LOC 0312Z 326DEG 31KT 4741 9686 4713 9709 4707 9735
HAIL...1.00IN
WIND...60MPH
$$
JR1 follow-up statement
606
WWUS53 KFGF 100341
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1041 PM CDT SAT JUL 9 2016
NDC097-100350-
/O.CAN.KFGF.SV.W.0087.000000T0000Z-160710T0415Z/
TRAILL ND-
1041 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRAILL COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WEST CENTRAL AND NORTHWESTERN MINNESOTA...AND SOUTHEASTERN NORTH
DAKOTA.
LAT...LON 4697 9741 4710 9695 4736 9653 4738 9653
4713 9625 4663 9654 4663 9718
TIME...MOT...LOC 0340Z 344DEG 47KT 4721 9667 4685 9694 4686 9731
$$
MNC027-107-NDC017-100415-
/O.CON.KFGF.SV.W.0087.000000T0000Z-160710T0415Z/
NORMAN MN-CLAY MN-CASS ND-
1041 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN NORMAN...CLAY AND SOUTHEASTERN CASS COUNTIES...
AT 1040 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF PERLEY TO NEAR WEST FARGO TO NEAR
WHEATLAND...MOVING SOUTH AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FRONTIER...WEST FARGO AND PRAIRIE ROSE AROUND 1045 PM CDT.
HORACE...WILD RICE AND RUSTAD AROUND 1050 PM CDT.
OXBOW...FELTON AND KINDRED AROUND 1055 PM CDT.
AVERILL AROUND 1100 PM CDT.
GLYNDON AND DILWORTH AROUND 1105 PM CDT.
ALSO INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 29 BETWEEN MILE MARKERS 49 AND 81.
INTERSTATE 94 IN NORTH DAKOTA BETWEEN MILE MARKERS 325 AND 352.
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 1 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAND FORKS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4697 9741 4710 9695 4736 9653 4738 9653
4713 9625 4663 9654 4663 9718
TIME...MOT...LOC 0340Z 344DEG 47KT 4721 9667 4685 9694 4686 9731
HAIL...0.75IN
WIND...60MPH
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:01 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 9, 10:01 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1001 PM CDT SAT JUL 9 2016 .UPDATE... Issued at 959 PM CDT Sat Jul 9 2016 Upper level jet was moving northeast across MT nd arcing into southern MAN. Low level jet was responding with 25 to 30 knots south wind into the area. Precipitable water was around an inch an a half and is expected to remain at those level overnight. Upper level cap was over the Northern Plains with the edge of the cap over ND and northern SD. Storms expected to remain strong yet this evening. UPDATE Issued at 708 PM CDT Sat Jul 9 2016 Thunderstorms continue in area of 850 warm advection. Trend of the storms are now to develop southeastward which is what some short range models had earlier in the day. Also getting some increase in coverage of general storms in northeastern ND but strongest shifting to south edge of region west of Grand Forks. Overall upped pops a bit more to likely in this area this evening. && .SHORT TERM...(This evening through Sunday) Issued at 303 PM CDT Sat Jul 9 2016 Still quite a bit of uncertainity in terms of convective trends tonight into sunday. Broad 850 mb warm advection over central ND in region of sfc-850 mb moisture advection. Activity focused in southwestern Manitoba. Earlier activity that moved east of Bismarck dissipating but a few showers trying to reform nr lisbon nd. But in the past half hour storms have fired in a zone south of rugby to east of harvey in central ND in this 850 mb warm adv zone. Now these storms should move northeast but how much will the grow in coverage as we head into the evening is greatly unknown. earlier short range model runs indicated chc of storms in Manitoba moving southeast in a bow. Latest HRRRx for the past few runs have nixed that idea but also doesnt have current convection developing. It ties convection to what will develop in Montana or NW South Dakota and moves that east. For now will broadbrush pops for this activity thru tonight. Any morning convection will lift north and east as warm 700 mb temps 14-16C move into central/ern nd midday and aftn Sunday. Thus dont expect anything during the day over most of ern nd and the RRV once any morning activity is gone. Also for Sunday aftn high temps in the low 90s and dew pts in the low 70s in far southwestern fcst area gives heat indices over 100 and this warrants a heat advisory sunday aftn. coord with abr/bis. .LONG TERM...(Sunday night through Saturday) Issued at 303 PM CDT Sat Jul 9 2016 Convection may be ongoing across western North Dakota around 00z Monday. The low level jet really cranks up Sunday night, with models showing in excess of 50 knots at times. Fairly decent model agreement in depicting best pcpn chances across the northern FA. For this reason bumped up pcpn chances into at least the likely range for areas north of highway 2. Moving ahead into Monday, there will be some issues to work out yet. For starters, the SPC day 3 convective outlook places areas along and east of the Red River in a slight risk. Question number one will be what happens with the Sunday night and early Monday morning convection, and how fast it moves east of the FA. Question 2 will be the warm 700mb temps over the FA. ECMWF shows 700mb temps warming to nearly +14C over the central FA by 18z Monday, while the GFS is even a tad warmer. So will need to break the cap, and once or if this happens storms would quickly become severe. Models are still showing a lot of spread in possible solutions, so will have to see what later runs have in store. There could be somewhat of a break in pcpn for most of the FA Monday night, as the upper low tracks into southwest Manitoba. As the low shifts toward Winnipeg on Tuesday, it looks to spread some wraparound pcpn mainly into areas north of Interstate 94. Other issue for Tue will be strong or gusty west winds. These gusty winds should decrease somewhat Tue night, but still pretty breezy. Pcpn chances should slide into NW MN overnight. For the Wed to Sat time frame the FA returns to NW flow aloft. Overall temps will take a dive to the cooler side of normal, with severe chances looking fairly low. Forecast maintains a lot of rain chances, but overall it will not be a washout. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 708 PM CDT Sat Jul 9 2016 Thunderstorms in the area from Devils Lake to Grand Forks will likely drop southeast to impact Fargo and also east to TVF and BJI this evening/tonight. Ceilings outside of these storms to be VFR. Later tonight and Sunday morning continued risk of MVFR cigs developing due to moist south-southeasterly flow. && .FGF Watches/Warnings/Advisories... ND...Heat Advisory from 1 PM to 7 PM CDT Sunday for NDZ049-052. MN...None. && UPDATE...Hoppes SHORT TERM...Riddle LONG TERM...Godon AVIATION...Riddle
Hazardous weather outlook, Jul 9, 4:12 AM CDT, 18 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 412 AM CDT SAT JUL 9 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-100915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 412 AM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT GENERALLY ALONG AND WEST OF THE RED RIVER VALLEY...AND A MARGINAL RISK TO THE EAST. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY INTO EARLY MONDAY. DAMAGING WINDS...LARGE HAIL...AND AN ISOLATED TORNADO ARE POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL ON SUNDAY. ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED FOR MONDAY AFTERNOON AND EVENING...WITH THE HIGHEST CHANCES ALONG AND EAST OF THE RED RIVER VALLEY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH THESE STORMS. THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY MAY RESULT IN HEAT INDICES UP TO 95 TO 100 FOR A FEW HOURS SUNDAY AND MONDAY AFTERNOON...ESPECIALLY ACROSS PARTS OF EASTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY THROUGH MONDAY AT TIMES. JAM
In the hours before
Local storm report, Jul 9, 9:02 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
902 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL BUXTON 47.60N 97.10W
07/09/2016 E1.25 INCH TRAILL ND PUBLIC
&&
GGUSTLocal storm report, Jul 9, 9:17 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
917 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 3 NNE GOLDEN LAKE 47.62N 97.61W
07/09/2016 E0.88 INCH STEELE ND LAW ENFORCEMENT
WINDS TO 55 MILES AND HOUR.
&&
GGUSTLocal storm report, Jul 9, 9:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
944 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 1 S HENDRUM 47.25N 96.81W
07/09/2016 E1.75 INCH NORMAN MN PUBLIC
VERY STRONG WINDS BENDING TREES. POWER OUTAGE ACROSS
AREA.
&&
GGUSTLocal storm report, Jul 9, 9:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
950 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 ESE PERLEY 47.15N 96.72W
07/09/2016 E1.00 INCH NORMAN MN PUBLIC
LOTS OF NICKEL TO QUARTER SIZED HAIL AND VERY STRONG
WINDS.
&&
GGUSTLocal storm report, Jul 9, 10:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1008 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND GST 2 S HUNTER 47.16N 97.22W
07/09/2016 M56 MPH CASS ND MESONET
PEAK WIND MEASURED AT A PERSONAL WEATHER STATION.
&&
GGUSTLocal storm report, Jul 9, 10:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1013 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 13 ESE FINLEY 47.44N 97.58W
07/09/2016 M59 MPH STEELE ND MESONET
PEAK WIND MEASURED AT A PERSONAL WEATHER STATION.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:30 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Polk | 60 min |
| Jul 9, 8:31 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 44 min |
| Jul 9, 9:08 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Polk | 52 min |
| Jul 9, 9:30 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 45 min |
| Jul 9, 10:00 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Otter Tail | 60 min |
| Jul 9, 10:57 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 63 min |
| Jul 9, 11:13 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Wilkin | 62 min |
| Jul 9, 11:55 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 65 min |
| Jul 10, 12:02 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Wilkin | 58 min |
| Jul 10, 12:52 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wadena, Wilkin | 53 min |
| Jul 10, 1:10 AM CDT | Flash Flood Warning | FGF | Otter Tail, Wilkin | 8 hr |
| Jul 10, 1:41 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 42 min |
| Jul 9, 8:09 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 66 min |
| Jul 9, 8:25 PM CDT | Tornado Warning | FGF | Eddy | 20 min |
| Jul 9, 8:49 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill | 41 min |
| Jul 9, 9:25 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Steele | 50 min |
| Jul 9, 11:09 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 66 min |
| Jul 10, 12:11 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom | 64 min |
| Jul 10, 12:46 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 59 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.